CHESTERFIELD COUNTY, Va. (WRIC) – Police have responded to multiple suspected heroin overdoses and one death in Chesterfield this week.
Those overdoses and death all happened within a 24-hour span.
Last week, Chesterfield and Richmond-Henrico health districts issued a spike alert for the Metro-Richmond area, saying there’s an acute spike in overdoses.
The health districts said people who have overdosed before, use drugs alone and those who return to drug use after a while of not using are more vulnerable to overdosing.
A Facebook post made by Chesterfield County Police Tuesday said this amount of overdoses in a short period of time could indicate that the illegal or prescription drugs being sold or used are extremely potent, making it more likely they will cause an overdose.
Police and the health districts are making sure the public knows how to spot a drug overdose and how to respond.
A person may be overdosing if:
- They are unresponsive
- Their fingertips are blue or grey
- Their breathing is slowed or they’re gurgling
If you come into contact with someone who is overdosing, call 911, and give them Narcan or naloxone if possible.
For more on where you can get free naloxone and training, click BELOW: